MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft limb was implanted for the endovascular treatment of a 98mm abdominal aortic aneurysm.It is reported that during the index procedure a type iii endoleak was observed.This endoleak was then resolved by relining the stent graft limb etlw1624c124e with another endurant limb etlw1616c93e.As per the physician the cause of the event is due to patient anatomy, which was reported to be tortuous.No additional clinical sequelae was provided and the patient is fine.
 
Additional Manufacturer Narrative
Additional information:it was confirmed that a bifurcate device was implanted along with the endurant limb during the index procedure.Analysis summary: the reported endoleak seen immediately following implant could not be confirmed from the pre-implant ct¿s.Images during implant were provided; therefore, the reported event including the type or location of the endoleak could not be assessed.Post-implant ct¿s were not available for review and the stent graft in-vivo configuration could not be evaluated.Analysis of the returned films did not reveal any obvious anatomical anomalies that may have led to the reported type iii endoleak.The reported limb relining could have resolved several different endoleak types.A type iii fabric endoleak would be less likely to have occurred at index; however a type iiia junctional endoleak due to insufficient component overlap could not be ruled out.This may have been an acute type iv blush endoleak caused by fabric porosity which most likely would have self-resolved within 24 hours.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this possible type iv endoleak.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The subtype of type iii endoleak is unknown.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9595123
Report Number9612164-2020-00255
Device Sequence Number11628333
Product Code MIH
UDI-Device Identifier00643169467507
UDI-Public00643169467507
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model NumberETLW1624C124E
Device Catalogue NumberETLW1624C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/17/2020
02/21/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/10/2020
03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR